Indiana, 2007

Ice Storm in Indiana, February 24 to 25, 2007

February 24 to 25, 2007 · NWS IWX · 23 events in 23 counties and zones

A late February storm system brought widespread precipitation in the form of mainly freezing rain. Several locations did see periods of sleet during the event, however the ice accumulations posed the greatest threat.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$600,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A late February storm system brought widespread precipitation in the form of mainly freezing rain. Several locations did see periods of sleet during the event, however the ice accumulations posed the greatest threat. Reports of around one quarter inch of ice along with a few tenths of an inch of sleet was reported across parts of northern Indiana. 10 to 20 mph winds caused additional problems with fallen tree limbs and power lines, causing road closures and power outages. Temperatures rose above freezing during the overnight hours keeping overall damage to a minimum.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 24, 1:16 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 24, 1:16 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
116 PM EST SAT FEB 24 2007

.UPDATE/AVIATION...
COMPLICATED WEATHER SITUATION CONTINUES TO UNFOLD ACROSS THE
REGION. POCKETS OF ELEVATED CONVECTION EMBEDDED IN AN AREA OF
PRECIP CONTINUE TO SLOWLY MOVE NORTHEAST THROUGH ILLINOIS. WHERE
PRECIP IS OCCURRING...RAINFALL RATES OF AROUND A TENTH OR SO PER
HOUR HAVE BEEN NOTED WITH FAR WESTERN PARTS OF ILLINOIS ALREADY
SEEING 1 TO 2 TENTHS OF ICE IN SOME LOCATIONS THROUGH NOON EST.

HAVE CUT BACK POPS TODAY FOR ALL BUT FAR SW COUNTIES LATE
AFTERNOON AND THIS MAY EVEN STILL BE TOO MUCH GIVEN TRENDS. HAVE
ALSO LOWERED TEMPS ESPECIALLY NE WHERE READINGS STILL IN THE LOWER
20S. IN TERMS OF TONIGHT...NO CHANGES MADE WITH THIS UPDATE AS
MANY QUESTIONS REMAIN AS TO EFFECTS OF WARM AIR. SOME INDICATIONS
STARTING TO UNFOLD THAT TEMPS MAY CLIMB ABOVE FREEZING IN THE
SOUTH VERY LATER TONIGHT OR INTO THE FIRST PART OF SUNDAY...MUCH
LIKE MODELS HINTED AT YESTERDAY. HOWEVER...GUIDANCE NUMBERS
RUNNING A FEW DEGREES TOO WARM ALREADY..WHICH CAN OF COURSE MAKE
ALL THE DIFFERENCE. WILL CONTINUE TO MONITOR CONDITIONS AND GLANCE
AT 18Z RUN OF NAM BEFORE ISSUANCE.

IN TERMS OF AVIATION...FEW CHANGES OTHER THAN TO LOWER WINDS A BIT
THIS AFTERNOON AS WELL AS KEEP CIGS/VSBY VFR INTO EARLY EVE.

&&

.PREV DISCUSSION...

..MAJOR WINTER STORM DEVELOPING...

SHORT TERM...
TODAY THROUGH SUNDAY. STRONG 1040 MB SFC HIGH FROM HUDSON BAY TO
ERN GRT LAKES TO SUPPORT DRY/COLD ERLY LOW LEVEL FLOW THROUGH
TODAY. SHARP BAROCLINIC ZONE TO SOUTH/SOUTHWEST BECOMING MORE
DEFINED EVEN FURTHER SOUTHWEST THIS AM AS WESTERN KS LOW UNDERGOES
RAPID DEEPENING. FAVOR NAM SOLUTION WITH RESPECT TO BETTER
INITIALIZATION/PLACEMENT OF THIS FRONT. RAPID ASCENT LATE TONIGHT
AS STORM PUSHES INTO MIDWEST. 7H/12HR HGT FALLS ON ORDER OF
150M/12HR AND SFC ISALLOBARIC COUPLET OF GT 22MB/6HR. MOISTURE
TONGUE ALREADY WELL DEVELOPED AHEAD OF KS LOW WITH SFC DPS INTO
LWR 40S INTO CNTRL NE. MOIST AIRMASS TO BECOME ELEVATED OVER WARM
FRONT WITH DIURNAL TIMING OF PRECIP ONSET TONIGHT AND ICY SNOWPACK
FAVORS THAT SFC WARMING ABOVE 32F TO BE AT LEAST DELAYED A FEW
HOURS BEYOND NAM BUFKIT OUTPUT. TREMENDOUS ISENT LIFT PER 300K SFC
WITH 60-70KT CROSS-TANGENTIAL FLOW OVERNIGHT AND 4-6G/KG MOISTURE
PRECIP TO DEVELOP RAPIDLY SW-NE THIS EVENING. PTYPE SOUTH
PRIMARILY ZR WITH GOOD DEEP WARM MAX T LAYER AND 30 AGL NAM TEMPS
AOB 0C. CONVECTIVE ELEMENTS TO LEAD TO SOME IP...LEADING TO AN ICY
CONGLOMERATION. WITH DRIVING EAST WIND LOADING ICE ONTO TREES ON
WINDWARD SIDE TO POTENTIALLY INCREASE DEGREE OF TREE DAMAGE FOR A
SIGNIFICANT ICE EVENT. FURTHER NORTH LARGELY MIX S/IP WITH LESSER
ZR ACCUMS. CLOUD TOP- SFC TEMP DIFFERENTIALS IN EXCESS OF 40C
WITH EVEN SOME WEAK MUCAPE AVAILABLE THUNDER CERTAINLY NOT OUT OF
QUESTION...BUT WILL DEFER THIS TO LATER SHIFTS. EVENT COULD END A
BIT EARLIER THAT PRESENT FORECAST DEPENDING ON SPEED/PLACEMENT OF
DRY SLOT...THEN TRANSITION INTO MORE SN EVENT AS MD LVL
DEFORMATION ZONE MOVES W-E INTO CWA SUNDAY AFTERNOON/EVENING.

LONG TERM...
SUNDAY NIGHT THROUGH FRIDAY...THE SURFACE LOW WILL OCCLUDE RAPIDLY
SUNDAY EVENING...AND BECOME CUT OFF OVER OR VERY NEAR THE FORECAST
AREA THROUGH TUESDAY. PREFER THE GFS SOLUTION WITH REASONABLE RUN TO
RUN CONSISTENCY IN THIS REGARD. THE ENTIRE COLUMN SHOULD COOL BELOW
FREEZING BEFORE MIDNIGHT SUNDAY NIGHT...SO HAVE PRECIPITATION
CHANGING OVER TO ALL SNOW SUNDAY EVENING. HAVE RAISED SNOW CHANCES
TO CATEGORICAL SUNDAY NIGHT AND MONDAY... ALTHOUGH EXPECT MAINLY
JUST LIGHT PRECIPITATION. WENT WITH BASICALLY 2 TO 4 INCHES FROM
SUNDAY NIGHT INTO MONDAY NIGHT...WITH THE HIGHER AMOUNTS OVER LOWER
MICHIGAN AND ADJACENT AREAS OF NORTHERN INDIANA AND NW OHIO. LAKE
EFFECT POTENTIAL WILL REMAIN VERY LIMITED GIVEN WATER TEMPERATURE
CLOSE TO 0C...AND DELTA T VALUES LESS THAN 10. THERE COULD BE A
SHORT PERIOD OF LIGHT FREEZING DRIZZLE MONDAY NIGHT AND TUESDAY AS
THE CLOUD TOPS BECOME WARMER THAN -10C...BUT FOR NOW KEPT ONLY SNOW.
HAVE TRENDED TEMPERATURES DOWN TUESDAY AS THE GFS ORIGINALLY WAS
TRYING TO EJECT THE LOW OUT OF THE AREA TOO FAST. THERE WILL BE A
BREAK IN THE PRECIPITATION DURING THE MIDDLE OF THE WEEK FOLLOWED BY
ANOTHER CHANCE FOR RAIN OR SNOW THURSDAY THROUGH FRIDAY. INITIAL
THOUGHTS WITH THIS SECOND SYSTEM THAT THERE COULD BE RENEWED FLOOD
CONCERNS OVER THE AREA AS WARM AND MOIST AIR STREAM NORTH AHEAD OF
THE COLD FRONT. FOR NOW HAVE A MIX OF PRECIPITATION THURSDAY THROUGH
FRIDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY
     FOR INZ006>009-018.

     WINTER STORM WARNING FROM 6 PM EST /5 PM CST/ THIS EVENING TO 12
     PM EST /11 AM CST/ SUNDAY FOR INZ003>005-012-014-016-017.

     ICE STORM WARNING FROM 6 PM EST /5 PM CST/ THIS EVENING TO 12 PM
     EST /11 AM CST/ SUNDAY FOR INZ013-015-020-022>025-032.

     ICE STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY FOR
     INZ026-027-033-034.

MI...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY
     FOR MIZ079>081.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM EST SUNDAY
     FOR MIZ077-078.

OH...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY
     FOR OHZ001-002-004-005-015-016.

     ICE STORM WARNING FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY FOR
     OHZ024-025.

LM...BRISK WIND ADVISORY UNTIL 5 PM EST SUNDAY FOR LMZ043-046.

&&

AVIATION/UPDATE...FISHER
SHORT TERM...MURPHY
LONG TERM....SKIPPER
Hazardous weather outlook, Feb 24, 5:44 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EST SAT FEB 24 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-251045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
544 AM EST SAT FEB 24 2007 /444 AM CST SAT FEB 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED AS A STORM SYSTEM MOVES
ACROSS THE CENTRAL PLAINS TODAY AND THEN INTO THE MIDWEST TONIGHT.
FREEZING RAIN AND SLEET WILL DEVELOP AND BECOME HEAVY AT TIMES.
SNOW IS ALSO POSSIBLE...ESPECIALLY OVER FAR SOUTHERN LOWER
MICHIGAN INTO EXTREME NORTHERN INDIANA AND NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FREEZING RAIN SHOULD CHANGE TO RAIN SUNDAY...ESPECIALLY OVER
SOUTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO MONITOR FORECASTS AND WARNINGS FOR WINTRY
WEATHER AND BE PREPARED TO REPORT SNOW...SLEET AND ICE AMOUNTS AS
WELL AS POSSIBLE ICE JAMS ON RIVERS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-251045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
544 AM EST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM IS FORECAST TO AFFECT THE REGION THIS WEEKEND INTO
EARLY NEXT WEEK. WINDS IN EXCESS OF 25 KNOTS WILL BE POSSIBLE...
ESPECIALLY SATURDAY THROUGH MONDAY. THESE WINDS WILL POSE A HAZARD
IN ICE FREE AREAS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 ice storm. Local standard time, as filed.

Ice Storm, White

When
February 24, 4:30 PM EST to February 25, 5:11 AM EST
Where
White forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.750, -86.865 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages, including in Brookston, Wolcott and Monticello. No injuries or deaths were reported in the county.

Ice Storm, Pulaski

When
February 24, 4:30 PM EST to February 25, 5:11 AM EST
Where
Pulaski forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.042, -86.699 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions, widespread power outages and damage to trees. No injuries or deaths were reported in the county.

Ice Storm, Fulton

When
February 24, 4:30 PM EST to February 25, 5:11 AM EST
Where
Fulton forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.047, -86.264 (the zone’s center; the record gives no point)

Two to 3 tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages. No injuries or deaths were reported in the county.

Ice Storm, Cass

When
February 24, 4:30 PM EST to February 25, 5:11 AM EST
Where
Cass forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.762, -86.346 (the zone’s center; the record gives no point)

Two to 3 tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages. Nearly a half dozen transformers were damaged from the ice accumulations with large parts of the county without power into the night. No injuries or deaths were reported in the county.

Ice Storm, Marshall

When
February 24, 4:30 PM EST to February 25, 5:11 AM EST
Where
Marshall forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.325, -86.262 (the zone’s center; the record gives no point)

Two to 3 tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Miami

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Miami forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.770, -86.045 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Wabash

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Wabash forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.846, -85.794 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Grant

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Grant forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.516, -85.655 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Huntington

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Huntington forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.829, -85.488 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Blackford

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Blackford forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.474, -85.325 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Jay

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Jay forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.438, -85.006 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Adams

When
February 24, 5:00 PM EST to February 25, 5:11 AM EST
Where
Adams forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.746, -84.937 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Wells

When
February 24, 5:30 PM EST to February 25, 5:11 AM EST
Where
Wells forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.729, -85.221 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Starke

When
February 24, 6:00 PM EST to February 25, 5:11 AM EST
Where
Starke forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Property damage
$25,000
Reported by
Newspaper
Coordinates
41.281, -86.648 (the zone’s center; the record gives no point)

Around a quarter inch of ice along with a few tenths of sleet, cause dangerous driving and areas of power outages. A 37 year old male was killed after sliding into the path of a semi, with the vehicle being struck on the driver side near 600 W and US 30. The driver was pronounced dead at the scene despite wearing a seat belt.

Ice Storm, St. Joseph

When
February 24, 6:00 PM EST to February 25, 5:11 AM EST
Where
St. Joseph forecast zone
Property damage
$25,000
Reported by
Emergency Manager

Two to 3 tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Whitley

When
February 24, 6:00 PM EST to February 25, 5:11 AM EST
Where
Whitley forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.139, -85.505 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Kosciusko

When
February 24, 6:30 PM EST to February 25, 5:11 AM EST
Where
Kosciusko forecast zone
Property damage
$25,000
Reported by
Emergency Manager

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Elkhart

When
February 24, 6:30 PM EST to February 25, 5:11 AM EST
Where
Elkhart forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.597, -85.859 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, La Porte

When
February 24, 6:00 PM CST to February 25, 5:11 AM CST
Where
La Porte forecast zone
Property damage
$25,000
Reported by
Emergency Manager

Two to three tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages, espeically in southern parts of the count around Wanatah and LaCrosse. No injuries or deaths were reported in the county.

Ice Storm, Allen

When
February 24, 7:00 PM EST to February 25, 5:11 AM EST
Where
Allen forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.091, -85.067 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, De Kalb

When
February 24, 7:00 PM EST to February 25, 5:11 AM EST
Where
De Kalb forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.398, -84.999 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Noble

When
February 24, 8:00 PM EST to February 25, 5:11 AM EST
Where
Noble forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.399, -85.417 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

Ice Storm, Lagrange

When
February 24, 8:00 PM EST to February 25, 5:11 AM EST
Where
Lagrange forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.643, -85.426 (the zone’s center; the record gives no point)

Two to four tenths of an inch of ice covered roads and power lines, creating hazardous driving conditions and widespread power outages along with tree limbs downed. No injuries or deaths were reported in the county.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Ice Storm, Starke2007-02-2537MaleVehicle/Towed TrailerIndirect

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17365, 17366, 17367, 17368, 17482, 17485, 17486, 17489, 17490, 17503, 17504, 17505, 17502, 17359, 17483, 17492, 17487, 17488, 17361, 17497, 17500, 17494, 17495.